MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA HEAD 12/14 36X0; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX DELTA HEAD 12/14 36X0; PROSTHESIS, HIP
Catalog Number 00877503602
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Subluxation (4525); Joint Laxity (4526)
Date of Event 05/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells item#: 00630505036, lot#: 64984774.Modular neck a 12/14 neck taper use with +0 heads only item#: 00784801100, lot#: 63988621.Shell porous with cluster holes 54 mm item#: 00620205422, lot#: 65618053.Bone screw self-tapping 6.5 mm dia.20 mm length item#: 00625006520, lot#: j7375817.Bone screw self-tapping 6.5 mm dia.30 mm length item#: 00625006530, lot#: j7246059.Modular femoral stem press-fit plasma sprayed cementless size 7.5 item#: 00771300700, lot#: 65618572.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial left total hip arthroplasty.Subsequently, approximately 2 years and 4 months post implantation, was revised due to pain, instability, subluxation, and dislocation.During the revision, it was noted the polyethylene was fractured.The head, neck and liner were exchanged without complications.The stem and shell remained implanted.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.The patient was diagnosed with left total hip instability, with a possible polyethylene liner failure.Experienced increased pain after bending down, and radiographs in the er revealed subluxation of the femoral head.Upon follow-up with dr, imaging showed dislocation.A ct scan did not clearly indicate polyethylene failure, but the patient was admitted for a closed reduction (possible open) under general anesthesia with local, with an estimated blood loss of 150cc.Closed reduction achieved with palpable and audible clunk; leg lengths restored, but concern for instability led to open procedure.The hip was found to be unstable and subluxed but not fully dislocated.The femoral head and neck were well-fixed but were explanted.A fracture was noted at the posterior rim of the polyethylene liner.The shell and stem remained well-fixed and intact.Final components were implanted without complications, and x-rays showed no tendency for a lateral and superior subluxation.Images not sent to radiology as the revision notes provide sufficient dictation of findings.Based on the available information, the reported event can be confirmed a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLOX DELTA HEAD 12/14 36X0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22336344
Report Number0009613350-2025-00454
Device Sequence Number8994406
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)321024(10)3133330
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00877503602
Device Lot Number3133330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale
Patient Weight58 KG